View Full Version : Rage and anxiety on Concerta


beachbum13
11-29-14, 01:07 AM
Hi all!

I started taking 18mg of Concerta 3 days ago and have been having some intense emotional side effects. My temper is very short, and after bouts of rage I feel an inexplicable desire to cry! It almost feels like really intense PMS (for all the ladies out there :p). I also noticed no focus/motivation improvement after the first 5ish hours of the first day on the medication.

My psychiatrist wants me to try 36mg tomorrow to try to find a balance between focus and irritability, but I was wondering if anyone else had experienced anything similar? Is Concerta unique with its effect on emotions or is this common with ADD meds (this is my first medication)? Will the rage subside or get worse with a higher dose? Should I request a different medication?

:scratch:


Edit: I had my first panic attack in awhile today (day 3 of Concerta) because I was climbing in a tree (about 5 feet off the ground) for a Christmas picture. I completely froze and started hyperventilating, which hasn't happened to me in over 5 years! Is this a common side effect?

Pilgrim
11-29-14, 06:35 AM
It's actually not easy to say. I think give amphetamine a go.

sarahsweets
11-29-14, 10:24 AM
There is no way in hell you should ride it out of suffer one bit longer. Either call the doc or make an appt. Stimulants work right away so you know if you have negative side effects. I had awful reactions to the methylphenidate class of drugs. Clearly they are for you and may be an amphetamine is a better option.

michaelaisabell
11-29-14, 02:44 PM
It sounds like your reaction to it is getting more Intolerable the longer you're are on it.
You've been on concerta for a few days now so I'd say if this is still causing problems and not showing signs of improvement it will probably just get worse with a higher dose.
You might be better off switching to an amphetamine

Corina86
11-30-14, 11:03 AM
Stimulants may increase anxiety and may cause panic attacks if you're already prone to having them. I wouldn't increase my dosage if I were you.

Peachy87
12-03-14, 05:41 AM
I agree with everyone else here. Don't ride it out, or up your dosage.
Concerta didn't work for me when I started on it. It increased my anxiety and also, like you, led me to start having panic attacks. I switched to Adderall, & those symptoms went away. That's not to say it would be the same case with you, as every stimulant works differently for each person, but personally, I wouldn't increase my dosage, & I would talk to my doctor about trying a new medication all together. You shouldn't suffer, this is suppose to help make your life better, not worse. Good luck to you :)